Alert archive / New York / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 96, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 23, 2022, 5:15 PM EDT for Saratoga County, New York. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2022, 5:15 PM EDT (21:15 UTC)
- Expired
- Aug 23, 2022, 6:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Saratoga County, NY
The radar
The Albany radar (KENX), 60 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 423 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 5:15 PM EDT, 0 minutes earlier.
Area forecast discussion, Aug 23, 5:15 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 515 PM EDT Tue Aug 23 2022 .SYNOPSIS... Showers and thunderstorms will taper off this evening as an upper level disturbance passes east of the region. High pressure will bring generally fair weather with slightly above normal temperatures for Wednesday and Thursday, although an isolated afternoon shower or thunderstorm is still possible across northern areas. An approaching cold front may bring scattered showers and thunderstorms for Friday. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... As of 350 PM EDT, occluded frontal boundary shifting into western/central New England, along with band of deeper convection. The tail end of this deeper convection across southeast Litchfield County may still bring some locally stronger wind gusts and hail. Per latest SPC mesoanalysis, this region was still analyzed with ML CAPES of 1000-1500 J/kg or higher, and 0-6 km shear of 20-25 KT. West of this feature, several bands of mostly lower-topped showers and isolated thunderstorms were migrating east across the region in association with approach of mid level trough and cold pool. Instability is a bit less in this region, with ML CAPES generally 500-1000 J/kg and weaker shear (generally less than 15-20 KT), therefore most of this convection is lower topped and largely pulse driven. Still can not rule out an isolated stronger wind gust and/or some small hail within any of the tallest convective elements. These showers/isolated thunderstorms will likely persist through around sunset, before tapering off from west to east between 8 and 10 PM. In the wake of this evening's showers/thunderstorms, expect skies to remain partly to mostly cloudy as quite a bit of low and mid level moisture wraps around departing shortwave. In fact, some lighter showers may persist across some higher terrain of the southern Adirondacks into southern VT. Better chances for clearing should be across the mid Hudson Valley. Patchy fog could develop in any areas where breaks in the clouds develop. However, current forecast soundings suggests clouds persist in many areas, so confidence in coverage and extent of fog formation is low. Min temps generally in the lower/mid 60s, except for some upper 50s across portions of the southern Adirondacks. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... Gradual height rises should bring general fair weather for Wednesday into Thursday. However, additional weak upper level disturbances may bring isolated/scattered showers and thunderstorms to portions of the southern Adirondacks, upper Hudson Valley (including the Lake George/Saratoga region) and southern VT late Wednesday afternoon. Another disturbance may bring isolated showers late Thursday afternoon or night to northern areas as well, especially later Thursday night as some mid level warm advection develops. It will turn slightly less humid Wednesday and Thursday, with dewpoints mainly in the 60s (in fact, lower/mid 60s in some areas) during the afternoon hours. High temperatures will be rather warm, and have used NBM max temps for the forecast, as they have been outperforming legacy MOS guidance and deterministic 2-m temps within well mixed air masses. This yields highs 85-90 in valleys, and mid 70s to lower 80s across higher terrain areas. Max heat indices should be close to actual temps, given relatively moderate humidity levels. Overnight lows Wed/Thu nights should range from the 50s across the southern Adirondacks, southern VT and upper Hudson Valley, and generally lower/mid 60s elsewhere. && .LONG TERM /FRIDAY THROUGH TUESDAY/... The chance for scattered showers and thunderstorms is likely at the start of the long term period as a cold front passes through the region on Friday. Cool and dry conditions are expected Saturday and Sunday prior to another increase in temperatures at the beginning of the week. Upper level troughing and a secondary cold front approach the area from the northwest overnight Monday into Tuesday morning creating the chance for scattered showers Tuesday afternoon. Friday and Friday night...Long term period begins with broad upper troughing aloft over southern Canada and the northeast. During the day Friday, a shortwave disturbance moving through the mean flow is expected to cause a weak surface low to develop near the Great Lakes and track near the NY/Canada border on Friday. The trailing cold front is expected to drop southwards through our region Friday and Friday night. This will bring a chance for scattered showers and thunderstorms. Limited low-level moisture looks to keep instability on the lower side, but with 500 mb westerlies increasing to 40+ kt, there may be enough shear for a broken line of storms to form. However, with the best forcing remaining to the north of our region, showers and storms will likely be hit or miss in nature and not everyone will see rain. Showers and storms should come to an end Friday night with the loss of diurnal heating as the cold front sags to the south of our region. There is some uncertainty in high temperatures Friday north of I-90 due to uncertainty in the timing of the frontal passage, but the Mid Hudson Valley and western CT have a chance to hit 90 degrees. Much cooler and drier weather is expected Friday night with lows in the 50s to low 60s. Saturday will be the coolest day within the long term period with high pressure looming overhead and subsidence from upper level ridging forcing the remnants of Friday's weak cold front to the northeast, allowing clearing late Friday night into early Saturday morning. Mainly sunny skies and temperatures in the upper 70s to low 80s can be expected in the Hudson Valley while temperatures in the mid to upper 70s can be expected in higher elevations. The surface high moves overhead Sat night resulting in radiational cooling and comfortable temperatures dropping into the 50s before sliding off to our east for Sunday and Monday. The cold front that stalled to our south is expected to lift back northwards during this time as a warm front. Southwesterly return flow around the periphery of the surface high will help temperatures climb back to above normal levels for Sunday and Monday. Conditions look to remain mostly dry with the ridge aloft over the Atlantic amplifying and retrograding westward towards the east coast. There has been a consistent signal for a stronger cold frontal passage towards the middle of next week, but timing is highly uncertain this far in advance. Temperatures should remain above normal ahead of the cold front, but may fall to below normal by the end of next week behind the front. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... Bands of showers and embedded thunderstorms will continue tracking eastward across the TAF sites through this afternoon and early evening. Periods of MVFR/IFR Vsbys and MVFR Cigs will occur as they pass through, with VFR conditions between these bands. After the showers/storms taper off from west to east between 00Z-02Z/Wed, main challenge will be for potential ground fog development and/or low stratus, which could lead to periods of IFR/LIFR conditions overnight. At this time, models suggest that some higher based stratus clouds may develop, limiting overall fog potential. It currently appears that the best chance for MVFR/IFR conditions overnight will be at KPSF, however will have to watch trends, as more widespread fog/low clouds could still develop and affect all TAF sites. Any fog/low clouds should lift between 10Z-12Z/Wed, with VFR conditions returning thereafter. South to southwest winds are expected through late afternoon, at generally 5-10 KT, although will be variable in direction, and potentially stronger in and near bands of showers/thunderstorms. Winds tonight will shift into the west at generally less than 8 KT, when increase to 5-10 KT Wednesday morning from the west to northwest. Outlook... Wednesday Night: No Operational Impact. NO SIG WX. Thursday: No Operational Impact. NO SIG WX. Thursday Night: Low Operational Impact. NO SIG WX. Friday: Moderate Operational Impact. Scattered SHRA...TSRA. Friday Night: No Operational Impact. NO SIG WX. Saturday: No Operational Impact. NO SIG WX. Saturday Night: No Operational Impact. NO SIG WX. Sunday: No Operational Impact. NO SIG WX. && .HYDROLOGY... Thunderstorms could produce locally heavy downpours through this evening, which could lead to brief minor flooding in some urban/poor drainage areas. Generally dry conditions return for Wednesday and Thursday. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...KL/NAS NEAR TERM...KL SHORT TERM...KL LONG TERM...Gant/Main AVIATION...KL/Main HYDROLOGY...
Hazardous weather outlook, Aug 23, 4:00 PM EDT, 1 hour 15 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 400 PM EDT Tue Aug 23 2022 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-241100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 400 PM EDT Tue Aug 23 2022 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, eastern New York, and southern Vermont. .DAY ONE...Tonight. Isolated non severe thunderstorms are possible early this evening. Otherwise, the probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated non severe thunderstorms are possible across portions of the southern Adirondacks, Lake George and Saratoga region, and southern Vermont Wednesday afternoon. There is a chance of thunderstorms Friday, mainly during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 23, 3:26 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Albany NY
326 PM EDT Tue Aug 23 2022
CTZ013-232000-
Southern Litchfield CT-
326 PM EDT Tue Aug 23 2022
...A strong thunderstorm will impact portions of southeastern
Litchfield County through 400 PM EDT...
At 325 PM EDT, Doppler radar was tracking a strong thunderstorm over
Southbury, moving northeast at 10 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Thomaston, Terryville, Oakville, Woodbury Center, Watertown,
Plymouth, Woodbury, Allentown, Minortown, Roraback Lodge,
Hotchkissville, Pequabuck, Reynolds Bridge, Hancock, Tolles,
Pomeraug, North Woodbury, Plymouth Green, Northfield and Terryville
Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4149 7337 4149 7338 4179 7302 4164 7298
4163 7302 4161 7302 4161 7306 4159 7306
4159 7308 4157 7309 4156 7316 4151 7316
4151 7332 4149 7333 4147 7332
TIME...MOT...LOC 1925Z 230DEG 10KT 4146 7324
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
ATESpecial weather statement, Aug 23, 4:02 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Albany NY
402 PM EDT Tue Aug 23 2022
CTZ013-232045-
Southern Litchfield CT-
402 PM EDT Tue Aug 23 2022
...A strong thunderstorm will impact portions of southeastern
Litchfield County through 445 PM EDT...
At 402 PM EDT, Doppler radar was tracking a strong thunderstorm over
Oakville, or near Waterbury, moving northeast at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Thomaston, Terryville, Oakville, Watertown, Plymouth, Allentown,
Minortown, Roraback Lodge, Pequabuck, Reynolds Bridge, Hancock,
Tolles, Plymouth Green, Terryville Station and Delano Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4158 7319 4178 7301 4164 7298 4163 7301
4163 7302 4161 7302 4161 7306 4159 7306
4159 7308 4157 7309 4156 7316
TIME...MOT...LOC 2002Z 237DEG 11KT 4159 7308
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
JPVSpecial weather statement, Aug 23, 4:26 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Albany NY
426 PM EDT Tue Aug 23 2022
CTZ013-232100-
Southern Litchfield CT-
426 PM EDT Tue Aug 23 2022
...A strong thunderstorm will impact portions of southeastern
Litchfield County through 500 PM EDT...
At 426 PM EDT, Doppler radar was tracking a strong thunderstorm over
Woodbury Center, or near Southbury, moving east at 5 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Terryville, Oakville, Woodbury Center, Watertown, Plymouth, Woodbury,
Allentown, Minortown, Hotchkissville, Pequabuck, Reynolds Bridge,
Hancock, Tolles, Pomeraug, North Woodbury, Plymouth Green, Terryville
Station and Delano Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4151 7326 4157 7324 4171 7300 4164 7298
4163 7301 4163 7302 4161 7302 4161 7306
4159 7306 4159 7308 4157 7309 4156 7316
4151 7316
TIME...MOT...LOC 2026Z 253DEG 6KT 4154 7317
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
JPVSpecial weather statement, Aug 23, 4:26 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Albany NY
426 PM EDT Tue Aug 23 2022
NYZ048>052-232100-
Eastern Albany NY-Eastern Schenectady NY-Western Schenectady NY-
Southern Saratoga NY-Western Albany NY-
426 PM EDT Tue Aug 23 2022
...A strong thunderstorm will impact portions of Schenectady and
northern Albany Counties through 500 PM EDT...
At 426 PM EDT, Doppler radar was tracking a strong thunderstorm over
Duanesburg, or 8 miles west of Rotterdam, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Albany, Schenectady, Rotterdam, Colonie, Scotia, Guilderland,
Niskayuna, Duanesburg, Berne, Voorheesville, Altamont, Delanson,
Rotterdam Junction, Alplaus, East Glenville, Burnt Hills,
Pattersonville-Rotterdam Junction, Knox, Princetown and Duane.
This includes the following highways...
Interstate 88 between exits 24 and 25.
Interstate 90 between exits 5A and 26.
Interstate 890 between exits 1a and 9.
Interstate 87 between exits 24 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4294 7391 4267 7376 4262 7419 4263 7419
4267 7417 4272 7417 4273 7418 4271 7419
4271 7420 4272 7421 4280 7421
TIME...MOT...LOC 2026Z 253DEG 21KT 4276 7411
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
KSLSpecial weather statement, Aug 23, 4:32 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Albany NY
432 PM EDT Tue Aug 23 2022
CTZ013-232100-
Southern Litchfield CT-
432 PM EDT Tue Aug 23 2022
...A strong thunderstorm will impact portions of southeastern
Litchfield County through 500 PM EDT...
At 432 PM EDT, Doppler radar was tracking a strong thunderstorm over
Middlebury, or near Southbury, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Terryville, Oakville, Woodbury Center, Watertown, Woodbury,
Allentown, Minortown, Pequabuck, Hancock, Tolles, Pomeraug, North
Woodbury and Delano Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4151 7323 4155 7323 4169 7300 4164 7298
4163 7301 4163 7302 4161 7302 4161 7306
4159 7306 4159 7308 4157 7309 4156 7316
4151 7316
TIME...MOT...LOC 2032Z 258DEG 7KT 4154 7315
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JPVSpecial weather statement, Aug 23, 5:02 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Albany NY
502 PM EDT Tue Aug 23 2022
NYZ041-084-232130-
Southern Washington NY-Northern Saratoga NY-
502 PM EDT Tue Aug 23 2022
...A strong thunderstorm will impact portions of east central
Saratoga and southwestern Washington Counties through 530 PM EDT...
At 502 PM EDT, Doppler radar was tracking a strong thunderstorm near
Saratoga Springs, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Saratoga Springs, Fort Edward, Greenwich, Rock City Falls, Kings,
Gates, Wilton, Greenfield, Northumberland, Schuylerville, Victory,
Deans Corners, Grangerville, Kings Station, Greenfield Center, Middle
Falls, North Greenfield, Porter Corners, Eddy Corners and Starks
Knob.
People attending Washington County Fair, Saratoga Race Course
(Horses), and Saratoga Performing Arts Center (SPAC) should seek safe
shelter immediately!
This includes Interstate 87 between exits 14 and 16, and near exit
17N.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4303 7388 4305 7393 4316 7393 4328 7354
4301 7346
TIME...MOT...LOC 2102Z 256DEG 17KT 4309 7383
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KSLThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 9:17 PM EDT | Areal Flood Advisory | ALY | Fulton, Montgomery | 2 hr |
| Aug 23, 10:12 AM EDT | Special Weather Statement | ALY | Schoharie | 33 min |
| Aug 23, 10:47 AM EDT | Special Weather Statement | ALY | Albany, Rensselaer | 28 min |
| Aug 23, 11:20 AM EDT | Special Weather Statement | ALY | Albany | 40 min |
| Aug 23, 11:25 AM EDT | Special Weather Statement | ALY | Saratoga, Schenectady | 50 min |
| Aug 23, 12:02 PM EDT | Special Weather Statement | ALY | Schenectady | 43 min |
| Aug 23, 12:18 PM EDT | Areal Flood Advisory | ALY | Schenectady | 83 min |
| Aug 23, 12:20 PM EDT | Special Weather Statement | ALY | Columbia | 40 min |
| Aug 23, 12:35 PM EDT | Special Weather Statement | ALY | Columbia | 40 min |
| Aug 23, 1:15 PM EDT | Special Weather Statement | ALY | Columbia | 30 min |
| Aug 23, 2:50 PM EDT | Special Weather Statement | ALY | Greene | 25 min |
| Aug 23, 4:26 PM EDT | Special Weather Statement | ALY | Schenectady | 34 min |
| Aug 23, 5:02 PM EDT | Special Weather Statement | ALY | Saratoga | 28 min |
| Aug 23, 5:27 PM EDT | Areal Flood Advisory | ALY | Saratoga | 110 min |
| Aug 23, 7:10 PM EDT | Special Weather Statement | ALY | Dutchess | 35 min |
| Aug 23, 1:21 PM EDT | Special Weather Statement | ALY | Bennington | 39 min |
| Aug 23, 1:38 PM EDT | Areal Flood Advisory | ALY | Bennington | 93 min |
| Aug 23, 1:13 PM EDT | Special Weather Statement | ALY | Berkshire | 32 min |
| Aug 23, 1:25 PM EDT | Special Weather Statement | ALY | Berkshire | 35 min |
| Aug 23, 1:34 PM EDT | Special Weather Statement | ALY | Berkshire | 26 min |
| Aug 23, 1:50 PM EDT | Special Weather Statement | ALY | Berkshire | 25 min |
Nearby
Severe Thunderstorm Warnings in New York, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.